# SDR USAASB98288

- Difficulty date: October 27, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N530AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 24412
- System (JASC): 2611 · Smoke Detection
- Part: Unknown
- Condition: Smoke
- Location: Lavatory
- Stage of operation: CL
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PHL - FLT 1119 - SHORTLY AFTER TAKEOFF, FLIGHT ATTENDANT NOTIFIED CAPT THAT BOTH AFT LAVATORY SMOKE DETECTORS HAD GONE OFF AND THERE WAS BOTH AND ODOR AND VISIBLE SMOKE PRESENT.  CAPTAIN IMMEDIATELY DECLARED AN EMERGENCY AND RETURNED TO FIELD AT PHL.  UPON TOUCHDOWN, SMOKE AND ODOR HAD SUBSIDED AND CAPTAIN DECIDED IT WAS SAFE ENOUGH TO TAXI TO THE GATE.  PASSENGERS DEPLANED BY NORMAL PROCEDURES WITHOUT INCIDENT.  MAINTENANCE RAN ENGINES AT TAKEOFF POWER FOR SEVERAL MINUTES. NO SMOKE OR ODOR WAS NOTED IN CABIN.  LAVATORY SMOKE DETECTORS OPERATED NORMALLY.  REMOVED AND REPLACED AFT LAVATORY SMOKE DETECTOR BATTERIES (P/N EN22) AS PRECAUTIONARY.  OPERATIONAL CHECK GOOD.  COULD NOT DUPLICATE SMOKE OR ODOR.  (M)
